Alert archive / Virginia / Flash Flood Warnings in 2023

Flash Flood Warning 21, NWS Baltimore/Washington

July 14, 2023Fairfax County, Loudoun County, Virginia

NWS Baltimore/Washington issued this flash flood warning at Jul 14, 2023, 5:59 PM EDT for Fairfax County, Loudoun County, Virginia. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2023, 5:59 PM EDT (21:59 UTC)
Expired
Jul 14, 2023, 8:13 PM EDT
In force
2 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Fairfax County, VA, Loudoun County, VA

The radar

The Sterling radar (KLWX), 9 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 6:20 PM EDTFLASH FLOOD1 E Oak Grove, VAStream flowing out of banks over pedestrian footbridge. Greater than 6 inches of water flowing over bridge.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2023-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2023-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WGUS51 KLWX 142159
FFWLWX
VAC059-107-150100-
/O.NEW.KLWX.FF.W.0021.230714T2159Z-230715T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
559 PM EDT Fri Jul 14 2023

The National Weather Service in Sterling Virginia has issued a

* Flash Flood Warning for...
  Northwestern Fairfax County in northern Virginia...
  Southeastern Loudoun County in northern Virginia...

* Until 900 PM EDT.

* At 559 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Reston...                          Herndon...
  Ashburn...                         Sterling...
  Wolf Trap...                       Great Falls...
  Sterling Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3894 7744 3896 7745 3900 7745 3901 7741
      3900 7730 3900 7728 3894 7731 3893 7736

FLASH FLOOD...RADAR INDICATED

$$

ADS
2 follow-up statements
647 
WGUS71 KLWX 142233
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
633 PM EDT Fri Jul 14 2023

VAC059-107-150100-
/O.CON.KLWX.FF.W.0021.000000T0000Z-230715T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfax VA-Loudoun VA-
633 PM EDT Fri Jul 14 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING 
FOR NORTHWESTERN FAIRFAX AND SOUTHEASTERN LOUDOUN COUNTIES...

At 633 PM EDT, Doppler radar indicated thunderstorms had produced 
heavy rain across the warned area. Between 1.5 and 3 inches of rain 
have fallen. The heavy rain has ended, but it will take some time 
for runoff to work down area streams. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
Reston...                          Herndon...
Ashburn...                         Sterling...
Wolf Trap...                       Great Falls...
Sterling Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3894 7744 3896 7745 3900 7745 3901 7741
      3900 7730 3900 7728 3894 7731 3893 7736

FLASH FLOOD...RADAR INDICATED

$$

ADS
096 
WGUS71 KLWX 150013
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
813 PM EDT Fri Jul 14 2023

VAC059-107-150023-
/O.CAN.KLWX.FF.W.0021.000000T0000Z-230715T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfax VA-Loudoun VA-
813 PM EDT Fri Jul 14 2023

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN FAIRFAX AND 
SOUTHEASTERN LOUDOUN COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3894 7744 3896 7745 3900 7745 3901 7741
      3900 7730 3900 7728 3894 7731 3893 7736

$$

BRO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:37 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 14, 2:37 PM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
237 PM EDT Fri Jul 14 2023

.SYNOPSIS...
Showers and thunderstorms are expected this afternoon and over the
next few afternoon along a slow moving boundary. A few strong to
severe thunderstorms are possible each afternoon and evening
through Sunday. A cold front will likely drop from the Great
Lakes and Ohio River Valley into the Mid-Atlantic Sunday, then
stall near the coast through early next week, resulting in more
showers and storms.

&&

.NEAR TERM /THROUGH TONIGHT/...
A pre-frontal trough has been the initiation point for a line of
broken strong to severe thunderstorms over higher terrain this
afternoon. These storms are working with around 1000 J/kg of
MLCAPE, paired with DCAPE values of 1000+ J/kg. Bulk shear
values of 25-35 kts are allowing things to get somewhat
organized, at least in isolated instances so far. Any storm in
this environment is going to be capable of damaging wind gusts,
and even some large hail. Concern has grown a bit for areas west
of the Blue Ridge in terms of the severe threat. Still some
uncertainty with how things evolve as storms move east.
Instability is decent, but certainly not as high as the typical
severe event for our area. Certainly something to keep an eye on
throughout the afternoon.

Afternoon highs are forecast to reach the upper 80s to around 90F,
with peak heat indices in the mid 90s. Convection is forecast to
move over and east of the bay after sunset, then mostly dry
conditions tonight. Muggy and warm as lows settle in the upper 60s
to low 70s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Additional rounds of showers and thunderstorms are expected
through the weekend, mainly in the afternoon and evening hours.
Some storms could become strong to severe both days. For
Saturday, the focus will be west of I-95 as a strong mid-level
trough moves over the area. For Sunday, the severe threat
focuses on northeast MD as the mid-level trough slowly leaves
the area. The main threat from severe storms is expected to be
damaging wind gusts.

Hot and humid conditions are likely this weekend as afternoon
highs reach the upper 80s to low 90s. Peak heat indices of
97-102 are forecast for Saturday, and 95-100 on Sunday. Very
warm and muggy at night as lows only drop to the low 70s east of
the Blue Ridge, and upper 60s west.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Broad troughing will reside to our northwest over the Great Lakes on
Monday. However, we'll still have a post cold-frontal airmass in
place, with appreciable dry air (by summer standards) in place at
both the surface and aloft. This will lead to a lack of instability,
and preclude the development of thunderstorms on Monday. Dry
conditions are expected, along with high temperatures in the low-mid
90s for most.

The aforementioned trough will translate a bit further east on
Tuesday. Deeper moisture will be drawn northward ahead of this
system as a cold front approaches from the north and west. This may
lead to the development of showers and thunderstorms Tuesday
afternoon into Tuesday night. There's still some spread with respect
to whether the cold front gets through here Tuesday night into
Wednesday, and if so, what the timing will be. If the front remains
off to our north, there may be thunderstorms again during the day
Wednesday. Troughing will build back in toward the Great Lakes on
Thursday, leading to additional chances for thunderstorms.
Conditions are expected to remain seasonably hot and humid, with
highs in the upper 80s and lower 90s, and dewpoints in the upper 60s
to lower 70s.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Showers and storms have developed to the west of the terminals,
but they are expected to push east through the afternoon.
Reductions is VSBYs possible at all terminals at some point
during the afternoon, but due to the scattered nature of storms,
didn't go all in with a TSRA just yet. Think any impacts should
be an hour or so before pushing east of the area. Thunderstorms
should taper off after sunset, but end earlier from west to
east.

The latest continues to hint at either low clouds or fog
developing over much of the area tonight. Have added some
mention of that into the TAFs for the afternoon update.

Additional chances for showers and thunderstorms will continue
each afternoon this weekend. Additionally, patchy fog will be
possible in those areas that see rain during the afternoon
hours. Other than that, VFR conditions are expected overall.

VFR conditions and south to southwesterly winds are expected on
Monday. Prevailing VFR conditions are expected on Tuesday as well,
but showers and thunderstorms may lead to brief disruptions at the
terminals.

&&

.MARINE...
Scattered thunderstorms have developed well off to the west, and
will gradually push east through the afternoon into the evening
towards the waters. Special Marine Warnings are likely needed
for any strong storm that crosses the water. These storms move
east of the area after sunset, though a few showers could
redevelop tonight, primarily over lower portions of the
Chesapeake Bay.

Additional rounds of showers and storms are forecast through the
weekend, mainly in the afternoon and evening. Some storms could
contain gusty winds in excess of 34KT, in addition to lightning
strikes.

SCA conditions likely extend up the Chesapeake Bay tonight in
southerly channeling continues. Expect 20-25 knots in the wider
waters especially, a Small Craft Advisory is in effect during
this time.

SCA conditions could develop again Saturday evening into the
overnight hours.

Sub-SCA conditions are expected in southerly flow on Monday, and
then in westerly flow on Tuesday. Showers and thunderstorms may also
move over the waters, especially during the day Tuesday.

&&

.TIDES/COASTAL FLOODING...
Tidal anomalies remain relatively elevated this afternoon, and
with continued southerly flow the next couple of days they
should remain that way. Stronger pulses of southerly flow over
the Chesapeake Bay will likely push anomalies a bit higher
through Saturday resulting in near minor flooding of vulnerable
shoreline locations.

More west-of-south flow is expected Sunday into Monday, which
should cause anomalies to taper.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 5 PM this afternoon to 11 PM EDT
     this evening for ANZ531-532.
     Small Craft Advisory until 5 AM EDT Saturday for ANZ533-534-
     537-541>543.

&&

SYNOPSIS...CJL
NEAR TERM...CJL
SHORT TERM...KRR
LONG TERM...KJP
AVIATION...CJL/KJP
MARINE...CJL/KJP
TIDES/COASTAL FLOODING...CJL
Hazardous weather outlook, Jul 14, 4:04 PM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
404 PM EDT Fri Jul 14 2023

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-152015-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
404 PM EDT Fri Jul 14 2023

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

Isolated severe thunderstorms capable of producing damaging wind
gusts and large hail are possible this afternoon and evening.
Thunderstorms may also produce strong wind gusts on the tidal
waters that require Special Marine Warnings.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered thunderstorms capable of producing strong wind gusts
will be possible each afternoon and evening over the weekend.
Special Marine Warnings may be needed for portions of the waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-152015-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
404 PM EDT Fri Jul 14 2023

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

Isolated severe thunderstorms capable of producing damaging wind
gusts and large hail are possible this afternoon. An isolated
instance of flooding is also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

MDZ001-501-502-VAZ503-504-WVZ501>506-152015-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
404 PM EDT Fri Jul 14 2023

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

Isolated severe thunderstorms capable of producing damaging wind
gusts and large hail are possible this afternoon. An isolated
instance of flooding is also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 14, 5:10 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
510 PM EDT Fri Jul 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     Tstm Wnd Dmg     Charles Town            39.29N  77.86W
07/14/2023                   Jefferson          WV   Trained Spotter

            Washington Street near Charles Town Casino closed due
            to multiple trees down.

&&

Event Number LWX2301358

CPB
Local storm report, Jul 14, 5:13 PM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
513 PM EDT Fri Jul 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     Tstm Wnd Dmg     Ranson                  39.30N  77.86W
07/14/2023                   Jefferson          WV   Trained Spotter

            Multiple trees and powerlines down in Ranson.

&&

Event Number LWX2301359

AVS
Local storm report, Jul 14, 5:33 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
533 PM EDT Fri Jul 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     Tstm Wnd Dmg     1 NNW Clover Hill       38.46N  79.04W
07/14/2023                   Rockingham         VA   Broadcast Media

            Several trees and powerlines down near the 8500 block
            of Union Springs Road.

&&

Event Number LWX2301360

AVS
Local storm report, Jul 14, 5:45 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
545 PM EDT Fri Jul 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     Tstm Wnd Gst     Dulles Intl Airport     38.94N  77.45W
07/14/2023  M59 mph          Fairfax            VA   ASOS

&&

Event Number LWX2301361

ADS
Local storm report, Jul 14, 5:51 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
551 PM EDT Fri Jul 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     Hail             1 NNE Herndon           38.98N  77.38W
07/14/2023  M0.75 inch       Fairfax            VA   NWS Employee

            Dime sized hail near Herndon.

&&

Event Number LWX2301362

AVS
Local storm report, Jul 14, 5:52 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
552 PM EDT Fri Jul 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     Tstm Wnd Gst     Reston                  38.95N  77.34W
07/14/2023  M66 mph          Fairfax            VA   Mesonet

&&

Event Number LWX2301363

ADS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:51 AM EDTSmall Craft AdvisoryLWX19 hr
Jul 14, 2:07 PM EDTSevere Thunderstorm WarningLWXRockingham, City of Harrisonburg38 min
Jul 14, 2:54 PM EDTSevere Thunderstorm WarningLWXFrederick51 min
Jul 14, 3:26 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, City of Winchester49 min
Jul 14, 3:50 PM EDTFlash Flood WarningLWXHighland3 hr
Jul 14, 3:59 PM EDTSevere Thunderstorm WarningLWXAugusta, Rockingham32 min
Jul 14, 4:30 PM EDTSevere Thunderstorm WarningLWXClarke, Loudoun45 min
Jul 14, 5:07 PM EDTSevere Thunderstorm WarningLWXLoudoun38 min
Jul 14, 5:24 PM EDTSevere Thunderstorm WarningLWXFairfax, Loudoun51 min
Jul 14, 5:29 PM EDTSpecial Marine WarningLWX91 min
Jul 14, 5:38 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax52 min
Jul 14, 5:58 PM EDTSpecial Marine WarningLWX92 min
Jul 14, 6:06 PM EDTSpecial Marine WarningLWX84 min
Jul 14, 6:20 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William, City of Manassas, City of Manassas Park40 min
Jul 14, 6:28 PM EDTSevere Thunderstorm WarningLWXArlington, City of Alexandria47 min
Jul 14, 6:32 PM EDTSpecial Marine WarningLWX76 min
Jul 14, 6:37 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William, Stafford, City of Alexandria53 min
Jul 14, 6:48 PM EDTSpecial Marine WarningLWX117 min
Jul 14, 6:51 PM EDTSpecial Marine WarningLWX114 min
Jul 14, 7:53 PM EDTSpecial Marine WarningLWX97 min

Nearby

Flash Flood Warnings in Virginia, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.